Alert archive / Florida / Freeze Warnings in 2008

Freeze Warning 3, NWS Miami, FL

January 29, 2008Collier County, Florida

NWS Miami, FL issued this freeze warning at Jan 29, 2008, 3:27 AM EST for Collier County, Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 29, 2008, 3:27 AM EST (08:27 UTC)
Expired
Jan 29, 2008, 7:00 AM EST
In force
4 hr
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1497 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMFL 290827
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
327 AM EST TUE JAN 29 2008

...FREEZE WARNING IN EFFECT FOR INLAND COLLIER COUNTY UNTIL 7 AM
EST TUESDAY...

FLZ070-291200-
/O.NEW.KMFL.FZ.W.0003.080129T0827Z-080129T1200Z/
INLAND COLLIER-
INCLUDING THE CITY OF...IMMOKALEE
327 AM EST TUE JAN 29 2008

...FREEZE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING.

STRONG RADIATIONAL COOLING HAS ALLOWED AIR TEMPERATURES TO FALL TO
NEAR FREEZING IN VERY ISOLATED LOCATIONS ACROSS PORTIONS OF
INLAND COLLIER COUNTY THIS MORNING. ALTHOUGH AIR TEMPERATURES
ACROSS MOST OF INLAND COLLIER COUNTY REMAIN STEADY IN THE LOWER TO
MID 40S...THE TEMPERATURE AT MILES CITY HAS RECENTLY FALLEN TO 32
DEGREES AND MAY FALL ANOTHER COUPLE OF DEGREES BEFORE THE SUN
BEGINS TO RISE LATER THIS MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

70/DD
2 follow-up statements
000 
WWUS72 KMFL 291213
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
713 AM EST TUE JAN 29 2008

...FREEZE WARNING EXPIRED AT 8 AM EST THIS MORNING...

FLZ070-291315-
/O.EXP.KMFL.FZ.W.0003.000000T0000Z-080129T1200Z/
INLAND COLLIER-
INCLUDING THE CITY OF...IMMOKALEE
713 AM EST TUE JAN 29 2008

...FREEZE WARNING HAS EXPIRED...

REGIONAL OBSERVATIONS INDICATED THAT THE TEMPERATURES ACROSS
EASTERN COLLIER COUNTY HAVE REACHED THEIR MINIMUM...AND TEMPERATURES
WILL START TO START TO RISE AS THE MORNING PROGRESSES. THEREFORE...THE
FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE.

$$
000 
WWUS72 KMFL 291217 CCA
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
713 AM EST TUE JAN 29 2008

...FREEZE WARNING EXPIRED AT 7 AM EST THIS MORNING...

FLZ070-291315-
/O.EXP.KMFL.FZ.W.0003.000000T0000Z-080129T1200Z/
INLAND COLLIER-
INCLUDING THE CITY OF...IMMOKALEE
713 AM EST TUE JAN 29 2008

...FREEZE WARNING HAS EXPIRED...

REGIONAL OBSERVATIONS INDICATED THAT THE TEMPERATURES ACROSS
EASTERN COLLIER COUNTY HAVE REACHED THEIR MINIMUM...AND TEMPERATURES 
WILL START TO START TO RISE AS THE MORNING PROGRESSES. 
THEREFORE...THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this freeze warning went out at Jan 28, 9:01 PM EST, 6 hours 26 minutes earlier.

Area forecast discussion, Jan 28, 9:01 PM EST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
901 PM EST MON JAN 28 2008

.UPDATE...
ACCORDING TO THE 00Z SOUNDING, THE ATMOSPHERE HAS MOISTENED UP
NICELY BELOW 500 MB WITH A SUBSIDENCE INVERSION AT 5000 FEET.
LATER TONIGHT THE HIGH PRESSURE WILL LIE OVER SOUTH FLORIDA AND
THEN MAINLY OFFSHORE EAST OF THE AREA BY MORNING. THE LOW LEVEL
THICKNESS INCREASES ABOUT 5 METERS BUT STILL WE SHOULD SEE CLEAR
SKIES. DO NOT EXPECT ANY FREEZES BUT FROST IN SHELTERED AREAS IS
POSSIBLE OVER GLADES AND HENDRY COUNTIES LATER TONIGHT. DO NOT
EXPECT ANY UPDATES TO THE ZFP OR CWF.

.AVIATION...
A VERY DRY AND STABLE AIR MASS HAS ENCOMPASSED THE SOUTH FLORIDA
PENINSULA AND ALL TERMINALS WILL REMAIN UNDER VFR CONDITIONS. A WEAK
LAND BREEZE IS EXPECTED TO AFFECT THE EASTERN COASTAL TERMINALS
TONIGHT...WITH THE WINDS EXPECTED TO BECOME IN GENERAL SOUTHEAST
BY MID-MORNING TUESDAY.

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...18/GR
SHORT TERM/AVIATION...30/KOB
Hazardous weather outlook, Jan 28, 8:02 PM EST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
802 PM EST MON JAN 28 2008

FLZ063-066>075-168-172>174-291230-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-COASTAL
BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
802 PM EST MON JAN 28 2008

...AREAS OF FROST LATE TONIGHT NORTHWEST INTERIOR...
...TEMPERATURES WILL REACH THE MID TO UPPER 30S NORTHWEST INTERIOR TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

TEMPERATURES: STRONG RADIATIONAL COOLING WILL ALLOW AIR
TEMPERATURES TO FALL INTO THE 36 TO 40 DEGREE RANGE ACROSS THE
NORTHWEST INTERIOR LATE TONIGHT. THE APPARENT TEMPERATURES WILL
RANGE FROM 35 TO 45 DEGREES ACROSS THE REMAINDER OF MAINLAND
SOUTH FLORIDA, WITH THE EXCEPTION OF THE IMMEDIATE ATLANTIC COAST.
AREAS OF FROST WILL ALSO BE POSSIBLE IN SHELTERED LOCATIONS ACROSS
THE NORTHWEST INTERIOR LATE TONIGHT.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER CONDITION ARE EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jan 29, 2:18 AM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
218 AM EST TUE JAN 29 2008

FLZ070-291300-
INLAND COLLIER-
INCLUDING THE CITY OF...IMMOKALEE
218 AM EST TUE JAN 29 2008

...NEAR FREEZING TEMPERATURES AND PATCHY FROST POSSIBLE IN
NORMALLY COLDER LOCATIONS THIS MORNING...

IDEAL RADIATIONAL COOLING CONDITIONS ARE IN PROGRESS ACROSS INLAND
COLLIER COUNTY ONCE AGAIN THIS MORNING...WITH CLEAR SKIES AND
LIGHT WINDS ALLOWING TEMPERATURES TO DROP TO AROUND THE FREEZING
POINT IN NORMALLY COLDER LOCATIONS. TEMPERATURES HAVE ALREADY
FALLEN INTO THE 33-37 DEGREE RANGE AT A COUPLE OF MESONET SITES
ACROSS INLAND COLLIER COUNTY...AND WILL LIKELY FALL A FEW MORE
DEGREES BEFORE SUNRISE. THESE CONDITIONS ARE ALSO IDEAL FOR THE
FORMATION OF FROST...WITH ANY FROST EXPECTED TO LAST UNTIL
SHORTLY AFTER SUNRISE WHEN AIR TEMPERATURES BEGIN TO WARM.

70/DD

Nearby

Freeze Warnings in Florida, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.